Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Watery stool, took pepto bismol, no urge to defecate, algae appearance stool after coffee. Is it normal?

Hi, i have concern regarding my stool. I ate last sunday in a buffet, but apparently, as soon i got home, i had a lot of stomach ache and went to the restroom 3-4 times. My stool came out at first with brownish texture and it glided out smoothly. One the very after times, stool started to come out less hard (or less compressed) and more watery (diarrhea). I still felt the upset stomach afterwards, but not so strongly. I took pepto bismol and went to sleep. I had felt better the next day, but 2 days passed and didnt felt any urge to defecate. Today, i had to drink coffee in order to defecate because i knew it wasnt normal. When i defecate, my stool came out brownish with white stringy or "algae appearance". My stomach does not hurt, iam drinking a lot of water, i eat veggies and chicken sometimes. I am worried.
Asked On : Sun, 14 Apr 2013
Answers:  1 Views:  87
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General Surgeon 's  Response

Thank you for the query.

The most probable reason of your symptoms is gastrointestinal infection due to food poisoning. Usually it is caused by bacteria or viruses. Most of such infection does not need medical attention. However if diarrhea lasts longer than 48 hours, stool tests should be done.
Whitish stringy things in the stool can be nothing more than undigested food parts due to accelerated stool passage. However it can be also due to pancreas issues for example. Parasites should be ruled out as well.

I suggest you to visit your doctor, have blood work and stool tests done at first.

Hope this will help.
Answered: Fri, 28 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor